Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 185, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 7, 2003, 4:58 PM EDT for Appling County, Jeff Davis County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2003, 4:58 PM EDT (20:58 UTC)
- Expired
- Jul 7, 2003, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Appling County, GA, Jeff Davis County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:00 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 7, 3:00 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT TUE JUL 7 2003 A RATHER HOT...HUMID...AND STAGNANT WEATHER PATTERN THE NEXT COUPLE OF DAYS AS HIGH PRESSURE SURFACE/ALOFT DOMINATES THE REGION. POPS WILL BE ISOLATED MAINLY DURING THE AFTERNOON AND EARLY EVENING ASSOCIATED WITH THE WEST COAST SEABREEZE AND HEATING. LATER IN THE WEEK...THE UPPER RIDGE BREAKS DOWN AS TROUGHINESS DEVELOPS ACROSS THE EASTERN U.S. MODELS DROP UPPER LOW ACROSS GREAT LAKES WHICH PUSHES COLD FRONT TOWARDS THE REGION FRIDAY. HAVE INCREASED POPS BEGINNING THURSDAY. WILL HAVE HEAT INDICES NEAR 105 DEGREES NEXT COUPLE OF DAYS. EXTENDED...GFS HAS BACKED OFF ON THE NEXT FRONT COMING DOWN. THE UPPER LOW LIFTS RAPIDLY NE AND THE ASSOCIATED COLD FRONT WASHES OUT ACROSS SE GA. THE GFS ENSEMBLE KEEPS MAX TEMPS NEAR 90 EACH DAY WITH NEAR CLIMO POPS WHICH APPEARS REASONABLE. MARINE...NO HEADLINES. FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 73 95 73 94 / 20 20 10 40 SSI 76 92 77 91 / 20 20 10 30 JAX 74 94 74 94 / 20 20 10 30 SGJ 75 91 76 91 / 20 20 20 30 GNV 72 95 72 95 / 20 20 10 20 OCF 72 95 73 95 / 20 20 10 20 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. PP/JH
Hazardous weather outlook, Jul 7, 12:20 PM EDT, 4 hours 38 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON OVER THE FORECAST AREA AND CONTINUE INTO THE EVENING HOURS. STORM MOVEMENT WILL BE GENERALLY TO THE NORTH NORTHEAST AT 10 MPH. STORMS WILL BE MOST NUMEROUS ACROSS SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORIDA. THE MAIN IMPACT OF THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... GENERALLY SOUTHERLY FLOW ACROSS THE REGION WILL CONTINUE THROUGH THE WEEK GENERATING MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY. SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER TO RIVER STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/CARROLL
In the hours before
Special weather statement, Jul 7, 4:40 PM EDT, 18 minutes before
GAZ133-135-072115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT MON JUL 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND APPLING COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 515 PM... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF GRAHAM...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HAZLEHURST...GRAHAM AND PINE GROVE THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.